Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Discrete approximation of the Poisson-Vlasov system

Author: Jack Schaeffer
Journal: Quart. Appl. Math. 45 (1987), 59-73
MSC: Primary 35Q20; Secondary 65M99
DOI: https://doi.org/10.1090/qam/885168
MathSciNet review: 885168
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Solutions of the Poisson-Vlasov system of equations that have spherical symmetry are considered. A numerical scheme which exploits the symmetry is proposed and is shown to converge in a pointwise sense. Prior convergence results due to Neunzert conclude convergence in only a weak topology although they require no symmetry.

References [Enhancements On Off] (What's this?)

  • [1] C. Bardos and P. Degond, Global existence for the Vlasov-Poisson equation in 3 space variables with small initial data, Ann. Inst. H. Poincaré Anal. Non Linéaire 2 (1985), no. 2, 101–118 (English, with French summary). MR 794002
  • [2] Jürgen Batt, Global symmetric solutions of the initial value problem of stellar dynamics, J. Differential Equations 25 (1977), no. 3, 342–364. MR 0487082, https://doi.org/10.1016/0022-0396(77)90049-3
  • [3] E. Horst, On the classical solutions of the initial value problem for the unmodified nonlinear Vlasov equation, Parts 1 and 2, Math. Methods Appl. Sci. 3, 229-248 (1981); 4, 19-32 (1982)
  • [4] Rudolf Kurth, Das Anfangswertproblem der Stellardynamik, Z. Astrophys. 30 (1952), 213–229 (German). MR 0061940
  • [5] H. Neunzert, Mathematical investigations on particle-in-cell methods, Fluid Dynamics Trans. 9, 229-254 (1978)
  • [6] Stephen Wollman, The spherically symmetric Vlasov-Poisson system, J. Differential Equations 35 (1980), no. 1, 30–35. MR 556789, https://doi.org/10.1016/0022-0396(80)90046-7

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q20, 65M99

Retrieve articles in all journals with MSC: 35Q20, 65M99

Additional Information

DOI: https://doi.org/10.1090/qam/885168
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society